Florida, 2011

Drought in Florida, April 1 to 30, 2011

April 1 to 30, 2011 · NWS TAE · 3 events in 3 counties and zones

Severe drought conditions (D2) persisted through all of April and into May across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe drought conditions (D2) persisted through all of April and into May across portions of Holmes, northern Walton, and extreme northwestern Jackson counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 31, 8:17 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 31, 8:17 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 PM EDT THU MAR 31 2011

.UPDATE...
THE CURRENT FORECAST FOR TONIGHT APPEARS TO BE ON TRACK WITH NO
SIGNIFICANT CHANGES EXPECTED. TRANQUIL WX CURRENTLY DOMINATES THE
LOCAL AREA THIS EVENING WITH THE COLD FRONT AND ASSOCIATED ADVERSE
WX LOCATED TO THE SOUTH OF THE AREA ACROSS THE PENINSULA. DRIER AIR
IS ADVECTING IN WITH NORTHWESTERLY WINDS WITH LOW TEMPERATURES
EXPECTED TO BOTTOM OUT IN THE MID 40S FOR MOST OF THE AREA
TONIGHT...EXCEPT NEAR 50 OVER THE FAR SOUTHEAST BIG BEND AND THE
BEACHES.

&&

.AVIATION...
THROUGH 00Z SAT...CLOUDS HAVE MOVED E OF THE AREA AND VFR
CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE TAF PERIOD. THE
PRIMARY IMPACT WEATHER FOR THE TERMINALS WILL BE THE GUSTY WNW
WINDS FORECAST FOR THE DAYLIGHT HOURS FRI. FREQUENT GUSTS TO 25KT
CAN BE EXPECTED WITH A FEW HIGHER GUSTS POSSIBLE.

&&

.MARINE...
A CHECK OF THE LOCAL BUOYS THIS EVENING REVEALS EXERCISE CAUTION
CONDITIONS OFFSHORE WITH NORTHWEST WINDS IN THE 15 TO 20 KNOT
RANGE AND SEAS OF 4 TO 6 FEET. WINDS AND SEAS ARE FORECAST TO
DROP BELOW THE EXERCISE CAUTION RANGE LATER TONIGHT AS THE
PRESSURE GRADIENT WEAKENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   46  78  51  82  50 /   0   0   0   0   0
PANAMA CITY   52  77  58  80  59 /   0   0   0   0   0
DOTHAN        46  75  53  80  51 /   0   0   0   0   0
ALBANY        43  73  50  79  49 /   0   0   0   0   0
VALDOSTA      45  75  50  80  49 /   0   0   0   0   0
CROSS CITY    50  76  53  81  51 /   0   0   0   0   0
APALACHICOLA  52  74  55  77  58 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/
     FRIDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     COASTAL BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL
     GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL
     WAKULLA...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...SOUTH WALTON...
     WASHINGTON.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...
     GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...INLAND
     FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...
     INLAND WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...WASHINGTON.

GM...NONE.

&&

UPDATE/MARINE...DVD
AVIATION...WOOL
Hazardous weather outlook, Mar 31, 8:10 PM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT THU MAR 31 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
910 PM EDT THU MAR 31 2011 /810 PM CDT THU MAR 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...THERE IS A HIGH RISK OF RIP CURRENTS THROUGH FRIDAY ALONG THE
FLORIDA PANHANDLE BEACHES...

.DAY ONE...TONIGHT...
MODERATE WESTERLY WINDS CONTINUING THROUGH FRIDAY WILL LEAD TO
INCREASED SURF AND STRENGTHENING RIP CURRENTS ALONG THE PANHANDLE
BEACHES OF WALTON...BAY...AND GULF COUNTIES. SURF AND RIP CURRENTS
ARE EXPECTED TO SUBSIDE BY THE END OF THE DAY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AFTER A COLD FRONT MOVES THROUGH THE REGION ON THURSDAY
EVENING...DRIER CONDITIONS WILL RETURN FOR THE WEEKEND. THE NEXT
STORM SYSTEM WILL APPROACH THE REGION BY TUESDAY. THERE IS
INCREASING CONFIDENCE IN THE COMPUTER GUIDANCE THAT THIS SYSTEM
COULD DELIVER ANOTHER ROUND OF SEVERE WEATHER REGION-WIDE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD/GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, North Walton

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
North Walton forecast zone
Reported by
Official NWS Observations

Drought, Holmes

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Holmes forecast zone
Reported by
Official NWS Observations
Coordinates
30.868, -85.814 (the zone’s center; the record gives no point)

Drought, Jackson

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Jackson forecast zone
Reported by
Official NWS Observations
Coordinates
30.795, -85.215 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295025, 295026, 302892.